Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2014, 11:07 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 11:07 PM CDT (04:07 UTC)
- Expired
- Jul 27, 2014, 11:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Coffee County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 11:20 PM CDT | TSTM WND DMG | Centertown, TN | POWERLINES DOWN ALONG JACKSBORO RD |
| Jul 27, 11:28 PM CDT | TSTM WND DMG | 1 W Mcminnville, TN | TREE DOWN ACROSS OLD SHELBYVILLE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS54 KOHX 280407
SVROHX
TNC015-031-061-175-177-280445-
/O.NEW.KOHX.SV.W.0129.140728T0407Z-140728T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
SOUTHERN WARREN COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CANNON COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1145 PM CDT
* AT 1105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM WOODBURY TO
MCMINNVILLE TO 10 MILES WEST OF PIKEVILLE...AND WERE MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...GRUETLI-LAAGER...TRACY CITY...BEECHGROVE...MORRISON...
VIOLA...SUMMITVILLE...BEERSHEBA SPRINGS...ALTAMONT...PALMER...
COALMONT AND HILLSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3523 8581 3522 8588 3528 8592 3538 8615
3563 8625 3569 8625 3571 8621 3579 8619
3571 8588 3568 8529 3554 8546 3553 8559
3549 8553 3544 8553 3540 8548 3536 8550
3531 8556 3528 8570 3524 8569 3521 8573
TIME...MOT...LOC 0407Z 316DEG 30KT 3574 8618 3562 8580
3558 8536
$$
271 follow-up statement
118
WWUS54 KOHX 280424
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT SUN JUL 27 2014
TNC015-031-061-175-177-280445-
/O.CON.KOHX.SV.W.0129.000000T0000Z-140728T0445Z/
VAN BUREN TN-WARREN TN-CANNON TN-COFFEE TN-GRUNDY TN-
1124 PM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR GRUNDY...COFFEE...SOUTHERN CANNON...SOUTHERN WARREN AND SOUTHERN
VAN BUREN COUNTIES...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRADYVILLE TO BEERSHEBA SPRINGS TO 12 MILES SOUTHEAST
OF FALL CREEK FALLS STATE PARK...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...GRUETLI-LAAGER...TRACY CITY...VIOLA...SUMMITVILLE...
BEERSHEBA SPRINGS...ALTAMONT...PALMER...COALMONT...HILLSBORO AND
PELHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3523 8581 3522 8588 3528 8592 3538 8615
3563 8625 3569 8625 3571 8621 3579 8619
3571 8588 3568 8529 3554 8546 3553 8559
3549 8553 3544 8553 3540 8548 3536 8550
3531 8556 3528 8570 3524 8569 3521 8573
TIME...MOT...LOC 0424Z 316DEG 30KT 3564 8606 3551 8568
3547 8524
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:23 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 27, 6:23 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT SUN JUL 27 2014 .UPDATE...FOR 00Z AVIATION FORECASTS. && .AVIATION...BELIEVE SCATTERED THUNDERSTORMS WILL BECOME MORE PRONOUNCED IN THE CSV VICINITY BTWN 03Z AND 05Z, AS SFC COLD FRONT PUSHES INTO THAT AREA. EXPECT MAINLY JUST ISOLATED STORMS FURTHER WEST TOWARD BNA AND CKV. OF COURSE, IF A TSTM MOVES ACROSS ANY OF THE AREA TERMINALS TONIGHT YOU CAN EXPECT A BRIEF PERIOD OF MVFR, AND POSSIBLY IFR, CONDITIONS. OTHERWISE, LOOK FOR VFR THROUGH THE FORECAST PERIOD. GUSTY WEST SFC WINDS ARE FORECAST THROUGH THIS EVENING, AHEAD OF THE FRONT, DIMINISHING AND BECOMING NORTHWESTERLY OVERNIGHT. HOWEVER, NORTHWEST SFC WINDS WILL BECOME GUSTY ONCE AGAIN DURING THE DAYLIGHT HOURS, WITH OCCASIONAL GUSTS TO NR 20 KTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 27, 7:27 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 727 PM CDT SUN JUL 27 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-290030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 727 PM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 1 AM TONIGHT FOR ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. WHILE ALL OF MIDDLE TENNESSEE WILL BE THREATENED...THE BEST CHANCE FOR THIS SEVERE WEATHER WILL BE ON THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Local storm report, Jul 27, 10:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 4 SSW ANTIOCH 36.00N 86.69W
07/27/2014 DAVIDSON TN EMERGENCY MNGR
TREE DOWN IN JACKSON VALLEY SUBDIVISION
&&
EVENT NUMBER OHX1400489
SHAMBURGERLocal storm report, Jul 27, 10:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1039 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL SPARTA 35.93N 85.47W
07/27/2014 E0.88 INCH WHITE TN EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL WITH POWER OUTAGES IN SPARTA
&&
EVENT NUMBER OHX1400490
SHAMBURGERLocal storm report, Jul 27, 10:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG ADAMS 36.58N 87.07W
07/27/2014 ROBERTSON TN FACEBOOK
THREE TREES DOWN IN YARD OF HOME IN ADAMS
&&
EVENT NUMBER OHX1400491
SHAMBURGERLocal storm report, Jul 27, 10:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1050 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG SPARTA 35.93N 85.47W
07/27/2014 WHITE TN EMERGENCY MNGR
A FEW TREES BLOWN DOWN ACROSS WHITE COUNTY
&&
EVENT NUMBER OHX1400492
SHAMBURGERLocal storm report, Jul 27, 10:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG JAMESTOWN 36.43N 84.94W
07/27/2014 FENTRESS TN EMERGENCY MNGR
MOST OF FENTRESS COUNTY WITHOUT POWER AND NUMEROUS
TREES DOWN BLOCKING ROADWAYS
&&
EVENT NUMBER OHX1400493
SHAMBURGERLocal storm report, Jul 27, 11:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 3 SW MADISON 36.23N 86.74W
07/27/2014 DAVIDSON TN FACEBOOK
A TREE WAS SNAPPED AND FELL ONTO A CARPORT BADLY
DAMAGING THE CARPORT AND THE TWO CARS UNDER IT.
&&
EVENT NUMBER OHX1400494
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Jul 27, 8:02 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 27, 8:09 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Jul 27, 8:29 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 31 min |
| Jul 27, 8:34 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 27, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 36 min |
| Jul 27, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson, Sumner | 34 min |
| Jul 27, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Jul 27, 9:17 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 43 min |
| Jul 27, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 37 min |
| Jul 27, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Wilson | 46 min |
| Jul 27, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Jul 27, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 21 min |
| Jul 27, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Maury, Perry, Williamson | 47 min |
| Jul 27, 10:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren, White, Wilson | 38 min |
| Jul 27, 10:12 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Jul 27, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, Van Buren, Warren, White | 40 min |
| Jul 27, 11:43 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 47 min |
| Jul 28, 12:28 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.